Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Salt Lake City, UT

August 4, 2010Davis County, Salt Lake County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 4, 2010, 1:21 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2010, 1:21 PM MDT (19:21 UTC)
Expired
Aug 4, 2010, 2:00 PM MDT
In force
39 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Salt Lake County, UT

The radar

The Salt Lake City radar (KMTX), 70 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2010-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2010-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS55 KSLC 041921
SVRSLC
UTC011-035-042000-
/O.NEW.KSLC.SV.W.0049.100804T1921Z-100804T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
121 PM MDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIS COUNTY IN UTAH
  NORTHERN SALT LAKE COUNTY IN UTAH

* UNTIL 200 PM MDT

* AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR MAGNA...OR 6 MILES WEST OF WEST VALLEY CITY...MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MAGNA... KEARNS... WEST VALLEY CITY... TAYLORSVILLE... SLC 
INTERNATIONAL   AIRPORT... SOUTH SALT LAKE... NORTH SALT LAKE... 
SALT LAKE CITY...  SUGARHOUSE... UNIVERSITY OF UTAH... WOODS CROSS 
AND BOUNTIFUL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4093 11188 4075 11171 4058 11216 4059 11217
      4060 11216 4063 11218 4072 11220
TIME...MOT...LOC 1921Z 236DEG 23KT 4068 11211

$$

CRK
3 follow-up statements
055 
WWUS55 KSLC 041932
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
132 PM MDT WED AUG 4 2010

UTC011-035-042000-
/O.CON.KSLC.SV.W.0049.000000T0000Z-100804T2000Z/
SALT LAKE UT-DAVIS UT-
132 PM MDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHEASTERN DAVIS AND NORTHERN SALT LAKE COUNTIES...

AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAGNA...OR ABOUT NEAR WEST VALLEY CITY...MOVING
NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  TAYLORSVILLE... SLC INTL ARPT... SOUTH SALT LAKE... NORTH SALT
  LAKE... SALT LAKE CITY... SUGARHOUSE... UNIV OF UTAH... WOODS CROSS
  AND BOUNTIFUL

LAT...LON 4073 11219 4093 11188 4075 11171 4061 11209
TIME...MOT...LOC 1933Z 236DEG 23KT 4072 11203

$$

CRK
198 
WWUS55 KSLC 041941
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
141 PM MDT WED AUG 4 2010

UTC011-035-042000-
/O.CON.KSLC.SV.W.0049.000000T0000Z-100804T2000Z/
SALT LAKE UT-DAVIS UT-
141 PM MDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHEASTERN DAVIS AND NORTHERN SALT LAKE COUNTIES...

AT 137 PM MDT... CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST
VALLEY CITY...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SLC INTL ARPT... SOUTH SALT LAKE... NORTH SALT LAKE... SALT LAKE
  CITY... SUGARHOUSE... UNIV OF UTAH... WOODS CROSS AND BOUNTIFUL

LAT...LON 4067 11203 4077 11212 4093 11188 4075 11171
TIME...MOT...LOC 1942Z 236DEG 23KT 4075 11197

$$

CRK
245 
WWUS55 KSLC 041958
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
158 PM MDT WED AUG 4 2010

UTC011-035-042008-
/O.EXP.KSLC.SV.W.0049.000000T0000Z-100804T2000Z/
SALT LAKE UT-DAVIS UT-
158 PM MDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIS AND
NORTHERN SALT LAKE COUNTIES WILL EXPIRE AT 200 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE. 

GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM. 

LAT...LON 4067 11203 4077 11212 4093 11188 4075 11171
TIME...MOT...LOC 1958Z 236DEG 23KT 4081 11186

$$

CRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:31 AM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 4, 10:31 AM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1031 AM MDT WED AUG 4 2010

.SYNOPSIS...A MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA
TODAY...PARTICULARLY ACROSS EASTERN AND SOUTHERN UTAH. DRYING
WILL BE THE TREND ACROSS THE REGION BEGINNING FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK AS SOUTHERLY FLOW INCREASES
AHEAD OF A WEST COAST TROUGH.

&&

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BEEN ACTIVE ACROSS
THE NORTHERN HALF OF THE CWA THIS MORNING AS A SHORTWAVE MOVES
WEST TO EAST ACROSS THE AREA. THESE CELLS HAVE BEEN MOVING FASTER
THAN MOST STORMS OVER THE PAST WEEK...AS SOUTHWESTERLY FLOW HAS
INCREASED ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE AREA. IN
THE SOUTHEASTERN PARTS OF THE CWA...FLOW WILL REMAIN RELATIVELY
WEAK THROUGH MUCH OF TODAY. COMBINED WITH A MOIST AIRMASS THAT
REFUSES TO DRY OUT...FLASH FLOODING WILL ONCE AGAIN BE A MAJOR
CONCERN IN THE EASTERN HALF OF THE FORECAST AREA.

THE MAIN QUESTION FOR TODAY IS HOW MUCH SUBSIDENCE WILL OCCUR
BEHIND THE SHORTWAVE MOVING ACROSS THE NORTH. SUSPECT THAT WE HAVE
ALREADY SEEN THE BEST COVERAGE FOR TODAY IN PARTS OF NORTHWEST
UTAH...BUT SREF INSTABILITY PARAMETERS INDICATE THAT THE
NORTHEASTERN PART OF THE CWA COULD REMAIN QUITE ACTIVE THROUGH
THIS AFTERNOON. ANY CELLS THAT DO FORM IN THE WESTERN AND
NORTHWESTERN PARTS OF THE FORECAST ARE LIKELY TO BE QUITE
WINDY...WITH DOWNDRAFT CAPE VALUES EXCEEDING 1000 J/KG. NORTHERN
UTAH IS ALSO THE ONLY LOCATION WITH ANY APPRECIABLE SHEAR...WITH
EFFECTIVE SHEAR GENERALLY AROUND 30 KNOTS...BUT CELLS HAVE DONE
QUITE WELL THE LAST FEW DAYS IN THE LOW SHEAR ENVIRONMENT...SO
CERTAINLY CANNOT RULE OUT WELL ORGANIZED STORMS ACROSS ANY PART OF
THE CWA FOR TODAY.

THE CURRENT FORECAST LOOKS GOOD AND NO UPDATES ARE ANTICIPATED FOR
THIS MORNING.

&&

.AVIATION...THERE IS A 30 PERCENT CHANCE OF THUNDERSTORMS
IMPACTING THE TERMINAL THROUGH TODAY...WITH GUSTY ERRATIC WINDS
LIKELY TO ACCOMPANY ANY STORMS. OTHERWISE...SURFACE WINDS ARE
EXPECTED TO REMAIN SOUTHERLY THROUGH TODAY...BUT THERE IS A CHANCE
THAT A LAKE BREEZE COULD SWITCH WINDS TO THE NORTHWEST BETWEEN 21Z
AND 00Z.

&&

.FIRE WEATHER...WETTING RAINS WILL ACCOMPANY THUNDERSTORMS AGAIN
TODAY...ESPECIALLY THOSE EAST OF THE INTERSTATE 15 CORRIDOR. A
DRYING TREND ACROSS THE FAR NORTHWESTERN CORNER OF THE DISTRICT
SHOULD SUPPRESS CONVECTIVE DEVELOPMENT THIS AFTERNOON...BUT AREAL
COVERAGE AS A WHOLE ACROSS THE STATE WILL REMAIN SCATTERED. BIGGER
NEWS FROM THE FIRE WEATHER STANDPOINT REVOLVES AROUND AN ANTICIPATED
PATTERN CHANGE FROM WEST TO EAST THIS WEEKEND THROUGH EARLY NEXT
WEEK. SOUTH WINDS AND SUBSTANTIAL DRYING WILL BRING THE FIRST THREAT
OF RFW CONDITIONS TO THE NORTHWEST DESERT SATURDAY. THESE DRYING AND
BREEZY CONDITIONS WILL LIKELY SPREAD ACROSS ALL WESTERN VALLEYS BY
EARLY NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
     UTZ009>014-019>021-517-518.

WY...NONE.
&&

SCHOENING/MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 4, 3:45 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MDT WED AUG 4 2010

UTZ001>016-019>021-517-518-WYZ021-051200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
345 AM MDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AIRMASS HAS RETURNED NORTH ACROSS THE STATE OF UTAH.
THE DEEPEST MOISTURE RESIDES ACROSS EASTERN...CENTRAL AND SOUTHERN
UTAH WHERE FLASH FLOODING IS THE MAIN CONCERN. SLOT CANYONS...SMALL
STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS
LOCATIONS TODAY. LOCALLY HEAVY RAINFALL MAY OCCUR AS FAR NORTH AS
UTAH COUNTY AND THE SALT LAKE METRO AREA...WHICH COULD LEAD TO
URBAN AND SMALL STREAM FLOODING THIS AFTERNOON. OTHER THREATS FROM
THESE STORMS INCLUDE LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME DRYING IS EXPECTED ACROSS WESTERN UTAH THURSDAY...THOUGH MUCH
OF THE REGION WILL REMAIN MOIST WITH A CONTINUED THREAT OF LOCALLY
HEAVY RAINFALL.

A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. THERE IS
AN INCREASING THREAT OF CRITICAL FIRE WEATHER CONDITIONS ESPECIALLY
ACROSS WESTERN UTAH BEGINNING SATURDAY AND BECOMING MORE LIKELY
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 4, 10:49 AM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1049 AM MDT WED AUG 4 2010

UTZ010-012-041730-
CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT-
1049 AM MDT WED AUG 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN DUCHESNE...
WESTERN CARBON...EXTREME SOUTHEASTERN UTAH AND EXTREME NORTHWESTERN
EMERY COUNTIES UNTIL 1130 AM MDT...

AT 1046 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF PRICE...MOVING NORTHEAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

* LOCATIONS IMPACTED INCLUDE...
   COAL CITY...
   PRICE...
   HELPER... CASTLE GATE AND  KENILWORTH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3946 11107 3947 11113 3959 11125 3987 11087
      3965 11066
TIME...MOT...LOC 1649Z 231DEG 26KT 3958 11108

CRK
Special weather statement, Aug 4, 11:27 AM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1127 AM MDT WED AUG 4 2010

UTZ010-012-041815-
CASTLE COUNTRY UT-WASATCH PLATEAU/BOOK CLIFFS UT-
1127 AM MDT WED AUG 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN WASATCH...
EXTREME SOUTHWESTERN DUCHESNE...WESTERN CARBON AND EXTREME
SOUTHEASTERN UTAH COUNTIES UNTIL 1215 PM MDT...

AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PRICE...MOVING NORTHEAST AT 10
MPH.

ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR CLEAR CREEK MOVING TO
THE NORTHWEST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   COAL CITY...
   PRICE...
   HELPER...
   KENILWORTH AND  CASTLE GATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3992 11094 3966 11063 3947 11101 3968 11119
TIME...MOT...LOC 1727Z 233DEG 11KT 3960 11098

CRK
Special weather statement, Aug 4, 12:44 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1244 PM MDT WED AUG 4 2010

UTZ002-003-005-041930-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-SALT LAKE AND TOOELE VALLEYS UT-
1244 PM MDT WED AUG 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIS...NORTHEASTERN
TOOELE AND NORTHWESTERN SALT LAKE COUNTIES UNTIL 130 PM MDT...

AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF STANSBURY PARK...OR 16 MILES
NORTHWEST OF WEST VALLEY CITY...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   SALT LAKE INTERNATIONAL AIRPORT
   NORTH SALT LAKE
   CENTERVILLE

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4096 11186 4091 11185 4068 11227 4082 11244
      4113 11208
TIME...MOT...LOC 1843Z 229DEG 19KT 4079 11228

CRK
Special weather statement, Aug 4, 1:05 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
105 PM MDT WED AUG 4 2010

UTZ002-003-007-041945-
NORTHERN WASATCH FRONT UT-SALT LAKE AND TOOELE VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
105 PM MDT WED AUG 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS...NORTHWESTERN
SALT LAKE AND SOUTHWESTERN MORGAN COUNTIES UNTIL 145 PM MDT...

AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NORTH SALT LAKE...OR 7 MILES
NORTH OF WEST VALLEY CITY...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   SALT LAKE CITY...
   NORTH SALT LAKE...
   WOODS CROSS AND  BOUNTIFUL...
   CENTERVILLE...
   FARMINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4100 11176 4099 11171 4093 11166 4100 11164
      4095 11157 4068 11200 4081 11217 4111 11181
TIME...MOT...LOC 1906Z 225DEG 17KT 4081 11200

CRK
Special weather statement, Aug 4, 1:10 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
110 PM MDT WED AUG 4 2010

UTZ013-517-042000-
CENTRAL UTAH MOUNTAINS UT-SAN RAFAEL SWELL UT-
110 PM MDT WED AUG 4 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEVIER AND SOUTHWESTERN
EMERY COUNTIES UNTIL 200 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF SALINA...OR 26 MILES NORTH
OF LOA...MOVING EAST AT 10 MPH.

THIS STRONG THUNDERSTORM WILL CROSS INTERSTATE 70 OVER THE NEXT 30
MINUTES.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   FREMONT JCT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3864 11117 3866 11158 3880 11164 3896 11131
      3892 11129 3890 11132 3890 11129 3888 11127
TIME...MOT...LOC 1909Z 250DEG 8KT 3877 11153

MERRILL

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:43 PM MDTSpecial Weather StatementSLCKane47 min
Aug 3, 7:04 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane41 min
Aug 3, 7:19 PM MDTFlash Flood WarningSLCGarfield, Kane6 hr
Aug 3, 7:45 PM MDTSevere Thunderstorm WarningSLCGarfield, Kane45 min
Aug 3, 9:03 PM MDTAreal Flood AdvisorySLCBeaver57 min
Aug 4, 3:45 AM MDTFlash Flood WatchSLC18 hr
Aug 4, 10:49 AM MDTSpecial Weather StatementSLCCarbon41 min
Aug 4, 11:24 AM MDTAreal Flood AdvisorySLCCarbon, Emery3 hr
Aug 4, 11:27 AM MDTSpecial Weather StatementSLCCarbon48 min
Aug 4, 12:10 PM MDTFlash Flood WarningSLCCarbon3 hr
Aug 4, 12:39 PM MDTFlash Flood WarningSLCEmery, Sevier, Wayne3 hr
Aug 4, 12:44 PM MDTSpecial Weather StatementSLCDavis46 min
Aug 4, 12:46 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele24 min
Aug 4, 1:05 PM MDTSpecial Weather StatementSLCSalt Lake40 min
Aug 4, 1:10 PM MDTSpecial Weather StatementSLCSevier50 min
Aug 4, 1:35 PM MDTSpecial Weather StatementSLCGarfield25 min
Aug 4, 1:39 PM MDTSpecial Weather StatementSLCGarfield21 min
Aug 4, 1:48 PM MDTSpecial Weather StatementSLCDuchesne27 min
Aug 4, 1:51 PM MDTSpecial Weather StatementSLCCarbon39 min
Aug 4, 2:04 PM MDTSpecial Weather StatementSLCGarfield41 min
Aug 4, 2:05 PM MDTSpecial Weather StatementSLCWasatch25 min
Aug 4, 2:09 PM MDTSpecial Weather StatementSLCSanpete51 min
Aug 4, 2:13 PM MDTSevere Thunderstorm WarningSLCSalt Lake, Utah32 min
Aug 4, 2:15 PM MDTSpecial Weather StatementSLCEmery45 min
Aug 4, 2:19 PM MDTSpecial Weather StatementSLCRich26 min
Aug 4, 2:20 PM MDTSevere Thunderstorm WarningSLCEmery, Wayne40 min
Aug 4, 2:22 PM MDTSevere Thunderstorm WarningSLCEmery38 min
Aug 4, 2:29 PM MDTSpecial Weather StatementSLCCarbon46 min
Aug 4, 2:40 PM MDTSevere Thunderstorm WarningSLCSalt Lake, Utah, Wasatch50 min
Aug 4, 2:48 PM MDTFlash Flood WarningSLCEmery3 hr
Aug 4, 2:52 PM MDTSpecial Weather StatementSLCSanpete38 min
Aug 4, 2:58 PM MDTSevere Thunderstorm WarningSLCEmery62 min
Aug 4, 3:06 PM MDTSpecial Weather StatementSLC39 min
Aug 4, 3:08 PM MDTFlash Flood WarningSLCGarfield, Kane112 min
Aug 4, 3:11 PM MDTSpecial Weather StatementSLCTooele34 min
Aug 4, 3:15 PM MDTSevere Thunderstorm WarningSLCCarbon19 min
Aug 4, 3:30 PM MDTSpecial Weather StatementSLCWasatch30 min
Aug 4, 3:40 PM MDTSpecial Weather StatementSLCEmery50 min
Aug 4, 3:43 PM MDTSpecial Weather StatementSLCSevier47 min
Aug 4, 3:54 PM MDTSevere Thunderstorm WarningSLCEmery51 min
Aug 4, 3:56 PM MDTSpecial Weather StatementSLCSummit, Wasatch34 min
Aug 4, 4:05 PM MDTSpecial Weather StatementSLCUtah25 min
Aug 4, 4:40 PM MDTSpecial Weather StatementSLCEmery50 min
Aug 4, 5:15 PM MDTSpecial Weather StatementSLCGarfield45 min
Aug 4, 5:24 PM MDTSevere Thunderstorm WarningSLCEmery35 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.